Open Access
Translator Disclaimer
2007 Lusternik–Schnirelmann category of spaces with free fundamental group
Jeffrey Strom
Algebr. Geom. Topol. 7(4): 1805-1808 (2007). DOI: 10.2140/agt.2007.7.1805

Abstract

We find upper bounds for the Lusternik–Schnirelmann category of spaces with free fundamental groups. We prove, in particular, that if X is a finite-dimensional CW complex with a free fundamental group, then cat(X)23 dim(X)+1. Our results specialize to resolve a question about the L–S category of manifolds posed by Dranishnikov, Katz and Rudyak.

Citation

Download Citation

Jeffrey Strom. "Lusternik–Schnirelmann category of spaces with free fundamental group." Algebr. Geom. Topol. 7 (4) 1805 - 1808, 2007. https://doi.org/10.2140/agt.2007.7.1805

Information

Received: 11 July 2007; Revised: 2 October 2007; Accepted: 14 October 2007; Published: 2007
First available in Project Euclid: 20 December 2017

zbMATH: 1128.55003
MathSciNet: MR2366179
Digital Object Identifier: 10.2140/agt.2007.7.1805

Subjects:
Primary: 55M30
Secondary: 55P99

Keywords: fundamental group , Lusternik–Schnirelmann category , Manifold

Rights: Copyright © 2007 Mathematical Sciences Publishers

JOURNAL ARTICLE
4 PAGES


SHARE
Vol.7 • No. 4 • 2007
MSP
Back to Top